Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 35, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 8, 2014, 3:47 PM MDT for Blaine County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 3:47 PM MDT (21:47 UTC)
- Expired
- Aug 8, 2014, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 133 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202
WGUS55 KPIH 082147
FFWPIH
IDC013-090045-
/O.NEW.KPIH.FF.W.0035.140808T2147Z-140809T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
347 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
THIS INCLUDES THE CITY OF HAILEY...
* UNTIL 645 PM MDT
* AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER THE BEAVER
CREEK FIRE SCAR. ACCUMULATIONS OF A HALF TO ONE INCH PER HOUR WERE
OBSERVED FROM THE STORM MOVING THROUGH THE BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING OVER THE
BEAVER CREEK BURN SCAR. IF YOU ENCOUNTER FLASH FLOODING...MOVE TO
HIGHER GROUND. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS...TURN
AROUND DONT DROWN.
&&
LAT...LON 4374 11467 4376 11449 4350 11429 4348 11447
4352 11460 4356 11459 4359 11467 4361 11469
4365 11467 4367 11468
$$
HUSTON2 follow-up statements
119
WGUS75 KPIH 082313
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
513 PM MDT FRI AUG 8 2014
IDC013-090045-
/O.CON.KPIH.FF.W.0035.000000T0000Z-140809T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
513 PM MDT FRI AUG 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR WEST
CENTRAL BLAINE COUNTY...
AT 500 PM MDT...AUTOMATED SENSORS INDICATED THAT 0.25 TO 0.75 INCHES
OF RAIN LIKELY FELL OVER THE BEAVER CREEK FIRE BETWEEN 4 PM AND 5 PM
MDT. DOPPLER RADAR IS INDICATING THAT THE THUNDERSTORMS THAT
PROMPTED THE WARNING HAVE SINCE MOVED EAST OF THE WARNED
AREA...HOWEVER FLASH FLOODING IS STILL POSSIBLE OVER THE WARNED AREA
AS DEBRIS FLOWS WORK THEIR WAY DOWN STREAMS AND CANYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4374 11467 4376 11449 4350 11429 4348 11447
4352 11460 4356 11459 4359 11467 4361 11469
4365 11467 4367 11468
$$
HUSTON180
WGUS75 KPIH 090036
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
636 PM MDT FRI AUG 8 2014
IDC013-090046-
/O.EXP.KPIH.FF.W.0035.000000T0000Z-140809T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
636 PM MDT FRI AUG 8 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MDT FOR WEST CENTRAL
BLAINE COUNTY...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED EAST OF THE
REGION.
LAT...LON 4374 11467 4376 11449 4350 11429 4348 11447
4352 11460 4356 11459 4359 11467 4361 11469
4365 11467 4367 11468
$$
HUSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:46 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 8, 1:46 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 146 PM MDT FRI AUG 8 2014 .DISCUSSION... MOIST PATTERN CONTINUES ACROSS THE REGION. THUNDERSTORMS ARE DEVELOPING ACROSS THE MOUNTAINS AND HIGHLANDS THIS AFTERNOON. THE LOW PRESSURE SYSTEM RESPONSIBLE FOR PRODUCING WIDESPREAD THUNDERSTORMS OVER THE PAST FEW DAYS HAS MOVED EAST OF THE REGION. AS A RESULT...COVERAGE IS SOMEWHAT LOWER TODAY...MAINLY CONFINED TO THE MOUNTAINS AND HIGHLANDS. HEAVY RAIN IS STILL A POSSIBILITY WITH THESE STORMS AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE BEAVER CREEK BURN AREA THROUGH TONIGHT. A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION ON SATURDAY. THIS WILL FIRE OFF SEVERAL THUNDERSTORMS ACROSS THE ENTIRE REGION SATURDAY AFTERNOON. HAVE INCREASED CHANCES BY ABOUT 10 PERCENT EVERYWHERE. DEBATING WHETHER OR NOT TO CONTINUE THE FLOOD WATCH INTO SATURDAY. THE COVERAGE APPEARS TO BE A LITTLE LESS AROUND THE SHOSHONE TO KETCHUM AREAS ON SATURDAY. WILL HOLD OFF ON EXTENDING THE FLOOD WATCH AND ALLOW MID SHIFT TO REEVALUATE. ELSEWHERE HEAVY RAIN WITH THUNDERSTORMS WILL REMAIN A STRONG POSSIBILITY. MAY GET A BIT OF A REPRIEVE ON SUNDAY AND MONDAY AS AN UPPER LEVEL RIDGE SETTLES IN OVER THE REGION. MONSOON MOISTURE WILL REMAIN IN PLACE...HOWEVER THE RIDGE WILL HELP TO SQUASH ACTIVITY FROM DEVELOPING IN MANY AREAS. BEST CHANCES FOR STORMS WILL BE IN THE MOUNTAINS...BUT COVERAGE MAY REMAIN ISOLATED. BY MIDDLE OF NEXT WEEK AN UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL HELP TO ENHANCE THUNDERSTORMS COVERAGE ONCE AGAIN. COULD BE RATHER WET AGAIN FROM MIDWEEK ONWARD. VALLE && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING. HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES. BEST CHANCE ON STATION WOULD BE SUN. EXPECT AFTERNOON CONVECTION AGAIN ON SATURDAY. WINDS WILL BE LIGHT OUTSIDE OF CONVECTIVE ACTIVITY WITH VFR CONDITIONS EXPECTED. ONLY NON VFR CONDITIONS UNDER HEAVY THUNDERSTORM RAIN. GK && .FIRE WEATHER...VERY MOIST AIR MASS CONTINUES TO PERSIST OVER SOUTHEAST IDAHO TODAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE ENTIRE REGION EARLY THIS EVENING. EXPECT THE SHOWERS AND THUNDERSTORMS TO AGAIN DEVELOP SATURDAY. RELATIVELY HIGH HUMIDITY WILL CONTINUE INTO NEXT WEEK WITH PERHAPS ANOTHER RELATIVELY WET PERIOD BY THE MIDDLE OF THE WEEK. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING IDZ031. &&
In the hours before
Local storm report, Aug 8, 2:56 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
256 PM MDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 N HAILEY 43.56N 114.31W
08/08/2014 E0.25 INCH BLAINE ID TRAINED SPOTTER
PEA SIZE HAIL
&&
DPHELPSSpecial weather statement, Aug 8, 3:06 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
306 PM MDT FRI AUG 8 2014
IDZ031-082200-
BLAINE ID-
306 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO
AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KETCHUM...MOVING SLOWLY EAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN THROUGH 400 PM MDT.
LOCATIONS IMPACTED INCLUDE...
KETCHUM AND SUN VALLEY...
LAT...LON 4385 11453 4386 11451 4383 11427 4381 11423
4377 11414 4356 11423 4368 11460
TIME...MOT...LOC 2106Z 286DEG 4KT 4375 11444
HUSTONSpecial weather statement, Aug 8, 3:13 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
313 PM MDT FRI AUG 8 2014
IDZ031-082215-
BLAINE ID-
313 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF GALENA...MOVING SLOWLY
EAST AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN ACROSS THE NORTHERN HALF OF THE BEAVER CREEK BURN SCAR
THROUGH 400 PM MDT.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN BLAINE COUNTY...
LAT...LON 4376 11446 4352 11455 4353 11460 4356 11460
4360 11469 4366 11467 4368 11470 4373 11468
4374 11470 4378 11470
TIME...MOT...LOC 2112Z 283DEG 6KT 4368 11475
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:13 PM MDT | Special Weather Statement | PIH | 47 min | |
| Aug 8, 3:06 PM MDT | Special Weather Statement | PIH | Camas | 54 min |
| Aug 8, 3:13 PM MDT | Special Weather Statement | PIH | Camas | 62 min |
| Aug 8, 4:05 PM MDT | Special Weather Statement | PIH | Cassia | 55 min |
| Aug 8, 4:09 PM MDT | Special Weather Statement | PIH | Bingham | 66 min |
| Aug 8, 4:13 PM MDT | Special Weather Statement | PIH | Blaine | 62 min |
| Aug 8, 4:20 PM MDT | Special Weather Statement | PIH | Butte | 55 min |
| Aug 8, 4:34 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Aug 8, 4:54 PM MDT | Special Weather Statement | PIH | Blaine | 51 min |
| Aug 8, 5:02 PM MDT | Special Weather Statement | PIH | Caribou, Oneida | 58 min |
| Aug 8, 5:44 PM MDT | Flash Flood Warning | PIH | Bannock | 3 hr |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.